MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM

X-SPINE SYSTEMS, INC. FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Model Number X022-0240
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant stated that the threads on a pedicle screwdriver were wearing away.The damage was reported to have happened while trying to disengage a pedicle screw from the screwdriver after implantation.There were no known patient complications.The screwdriver was returned for assessment; it showed signs of repeated use, and the complainant's claim was confirmed that the threads were damaged.The surgical technique guide provides guidance on how to load and disengage pedicle screws from the driver.There is also a warning included to prevent damage to the driver when being disengaged from an implanted pedicle screw.In step 6: pedicle screwdriver it states, "if the ratcheting screwdriver handle (attached to the proximal end of the pedicle screwdriver at this step in the technique) is not placed in the neutral, non-ratcheting position for screw disengagement, the (pedicle screw) driver may be difficult to disengage from the screw." there is also a note included in this step which states, "if the user turns the driver with high torque force without placing the handle in the neutral position, this could cause considerable damage to the threads including causing them to break off completely." it is possible that the damage to the returned drivers was a result of not placing the ratcheting handle in the neutral position for screw disengagement.A dhr review was performed and there were no manufacturing anomalies identified.The device met all required specifications prior to being released to distributable inventory.
 
Event or Problem Description
The complainant stated that the threads on a pedicle screwdriver were wearing away.The damage was reported to have happened while trying to disengage a pedicle screw from the screwdriver after implantation.There were no known patient complications.

Brand Name
FORTEX PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key8327295
Report Number3005031160-2019-00008
Device Sequence Number206211
Product Code HXX
UDI-Device IdentifierM697X02202401
UDI-PublicM697X02202401
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K152132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX022-0240
Device Lot Number6336-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2019
Initial Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;